Timing of various meds

Apologies if this has been asked/answered before, I would normally do a lot of research but my mind is all over the place at the moment.

I am one of the lucky ones in having an enlightened GP who, despite my TSH only being slightly out of range (5 point something) started me on 50mg levothyroxene. This has recently (last week) been increased to 100mg and I am starting to have some side effects - headache and being really hungry. Last night I woke up in a sweat, desperate for the loo, and then couldn't get back to sleep.

I am also taking antidepressents (40mg Fluoxetine) and a blood pressure tablet plus a multi-vitamin and calcium/cod liver oil. I have been taking the levothyroxene first thing in the morning, the vitamins when I remember, usually at lunchtime, and the Fluoxetine and blood pressure tablet before I go to bed and I am not sure this is the best approach given the side effects I have been getting.

Does anyone have any advice as to a better daily regime or should I go back to the gp (who didn't actually say anything about timings when I last saw him, just told me to try the 100mg levothyroxene for 6 weeks). I hope eventually to come off the anti-depressents as I am convinced I have been misdiagnosed these last 7 years I have been on them (since I had my twins) but GP has said I should stay on them until we get my levothyroxene dosage right.

Any advice gratefully received.

5 Replies

oldestnewest
  • Hi Lulamay , can you not phone your doctors and ask if he can call you and give some advice mine will do that ?

    Do you take your vitamins at least 4 hrs after thyroid meds ? as that what is recommended , I also take anti- depressants for my migrains and back pain , they are used for more now than just being depressed so don't worry about them !!

    Sorry can't be anymore help but I'm sure someone will be along with better advice :)

    Good luck Jan Xx

  • Please be careful with the fluoxetine. You cannot just 'come off' of them. You have to gradually decrease the dose, preferrably under medical supervision. Its the same for any anti depresant especially as you have been on them for a while.

  • A qualified Medical person is the best one to ask about your tablets. I would go back to your GP as you have a good re pore with him/her

    Good luck Dancer.

  • Well the depression could well be because of hypothyroidism an maybe 50 to 100mcg of thyroxine was too big a jump.

    Hopefully with thyroid medication your blood pressure will come down to normal.

  • Hi, Just to answer...

    I was taking my Levo in the morning and feeling dreadful still... but recent study done and directed to by Helvella on this site has found that some patients have felt better if you take your Levo on it's own last thing at night, with just water... I tried it and it does appear to have made a difference.

    I take my vitamins in the morning with my breakfast which include Vit C Vit D Vit B complex and selenium ( for better T4 to T3 conversion) which seem to have helped as I'm not so fed up all the time.. In fact for the first time in quite a number of years I'm feeling quite positive.!!!.

    I was also put on Fluoxetine for about 4 years ( before Thyroid Diagnosis and of course everything gets a script for depression!! they will be dishing them out for broken legs next) and found that they did virtually nothing for me, but when I came off them I did do it with the Dr over an elongated time period. I have read about depression and thyroid on thyromind.info which is shown at the bottom of this sites home page on sites we like, it say's ...."Much needed confirmation that depression / mental illness can be caused solely by thyroid hormone imbalance" might help... Can't advise about timing for blood pressure.. This is just my own experience of adjusting which ( touch wood) seems to be helping.

    Keep smiling and take it slowly Perks

You may also like...